Author Topic: BENADRYL  (Read 426 times)

[Buddie]

BENADRYL
« on: March 03, 2012, 11:28:11 am »


I find Diphenhydramine (Benadryl) to be extremely useful. I tend to take larger amounts, up to 75-100mgs. And I find is very helpful for sleep and evening relaxation leading up to sleep. It is also reported to have Anxiolytic effects yet and has no interaction on the GABA receptors. It has a good success rate of defeating the dreaded benzo inspired Insomnia, having said that it isn't prefect and doesn't work nearly enough. I feel like I've become dependent on these tablets and have replaced my tranquilizers for a Histamine-blocking sedative. I do feel in the long run of using B-dryl it is doing my body and mind no good.  :o

Do any of you folks have any long-term experience with this substance? Should I look for another way to sleep even If the quality is severely deteriorated? Any input would be most appreciated!

(This can all to a lesser extent be applied to Doxylamine succinate. The GOOD stuff in Nyquil that is similar to Benadryl)


 :smitten:

-[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: BENADRYL
« Reply #1 on: March 03, 2012, 03:31:19 pm »
I have been using Benadryl for a long time.  I've developed quite a tolerance to the sedating action of this med as it doesn't make me sleepy like it used to.

Here's some information regarding the use of sleep aids during withdrawal from www.benzo.org.uk.

TERRIBLE INSOMNIA DURING MY WITHDRAWAL. SHOULD I TAKE SOMETHING TO HELP ME SLEEP?

Opinions vary on the subject. While it should not slow your recovery process to take an over-the-counter drug with sedative properties, some people feel that taking virtually any other drug makes their withdrawal symptoms worse. Many others, however, have found that various synthetic and organic drugs are helpful as sleep aids. These include, but are not limited to, antihistamines (such as Benadryl), Dramamine, Valerian, 5Htp, chamomile, warm milk, and Melatonin.

It is important to be cautious regarding your decision to ingest any psychoactive chemicals, be they organic or synthetic, during withdrawal. Therefore, it is prudent to avoid taking sleep aids if you are suffering from only mild insomnia. If, however, your insomnia is severe, as it often can be during certain stages of withdrawal, you may wish to consider taking one or more sleeping aids, particularly as serious sleep deprivation may worsen withdrawal symptoms.

It should go without saying that you cannot take a different benzodiazepine for sleep. That might be effective in inducing sleep, but it is the equivalent of increasing your dose and reversing your recovery process. The same holds true to varying degrees for barbiturates, alcohol, opiates and narcotics.

You should also avoid the sedative drugs Ambien (zolpidem) and Imovane (zopiclone) which are chemically different from benzodiazepines but have the same effects on the body and act by the same mechanisms.

Any of the above-mentioned over-the-counter sleep aids or herbal sedatives may be useful. However, it has often been observed that tolerance to the sleep effects of these substances, including for example Melatonin, can develop rapidly. It is therefore recommended that you alternate more than one sleep remedy, so that no one remedy is employed more than 2 or 3 times per week.

It is important to note that virtually all tranquillisers, including antihistamines, can produce paradoxical symptoms of agitation and heightened insomnia for some users. If you feel that any substance you are consuming as a sleep aid is making your withdrawal symptoms worse, discontinue that substance immediately.


Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: BENADRYL
« Reply #2 on: March 04, 2012, 12:17:05 am »
Thanks, [...].  That is really good information.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: BENADRYL
« Reply #3 on: March 07, 2012, 08:49:14 pm »
I took this on and off over a period of about 2.5 months usually every third day. It didn't help me sleep the nights I took it but I would sleep better the following few nights. Eventually I saw a chemical dependency specialist and she told me that It's side effects mimic those of benzos and that you can actually get a protracted withdrawal effect from it.

I quit taking it late last December and felt much better for a couple of weeks until I started messing around with different vitamin B's which seemed to have me up and down like a yo-yo.

Bill
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.